Nebraska, 2008High Wind in Nebraska, November 30, 2008
November 30, 2008 · NWS CYS · 2 events in 2 counties and zones
A steep pressure gradient produced some strong winds over the southern Nebraska panhandle for a short time.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A steep pressure gradient produced some strong winds over the southern Nebraska panhandle for a short time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 30, 10:00 AM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 30, 10:00 AM MST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MST SUN NOV 30 2008
.UPDATE...LATEST RADAR REFLECTIVITY INDICATES A BAND OF SNOW
MOVING SOUTH BETWEEN CHUGWATER AND THE COLORADO BORDER RIGHT NOW.
ALTHOUGH SNOW INTENSITIES ARE LOCALIZED AND NARROW...THE STRONG
WINDS COMBINED WITH THE SNOW ACCUMULATIONS ARE CAUSING PROBLEMS
ALONG INTERSTATE 25 BETWEEN CHUGWATER AND THE COLORADO BORDER.
I HAVE DECIDED TO ISSUE A SPECIAL WEATHER STATEMENT FOR THIS AREA
SINCE I DO NOT ANTICIPATE THESE SNOW INTENSITIES WILL PERSIST
THROUGH THE DAY. BUT...EXPECT THE WINDS TO REMAIN STRONG WITH GUSTS
REACHING UP TO 50 MPH ALREADY. I AM CONCERNED ABOUT HOW THESE SNOW
BANDS ARE DEVELOPING AND WILL CONTINUE TO WATCH CONDITIONS IF THEY
NEEDED TO BE INCLUDED IN THE WINTER WEATHER ADVISORY. HOWEVER...I
DECIDED TO INCLUDE THE SOUTHERN LARAMIE RANGE IN THE WINTER
WEATHER ADVISORY GIVEN THE SNOW AND WIND CONDITIONS AND THE
ANTICIPATION FOR CONDITIONS TO REMAIN THROUGH THE ENTIRE DAY.
FINALLY ONTO OUR OTHER CONCERNS WITH THE HIGH WIND WARNING AND
WIND ADVISORY IN THE NEBRASKA PANHANDLE. SEVERAL STATIONS HAVE
ALREADY REACHED ADVISORY CRITERIA BUT THERE HAVE BEEN NO GUSTS AS
OF YET EXCEEDING 58 MPH. HOWEVER...EXPECT THE STRONGEST WINDS TO
INCREASE IN THE AFTERNOON.
&&
.PREV DISCUSSION... /ISSUED 242 AM MST SUN NOV 30 2008/
SHORT TERM...TODAY THROUGH MONDAY NIGHT...
HIGHLY AMPLIFIED PATTERN EXISTS WITH UPPER HIGH ALONG THE WEST
COAST...AND TROUGHING ACROSS THE MISSISSIPPI VALLEY. IN
BETWEEN...STRONG NORTH/NORTHWEST FLOW PERSISTS ALONG THE SPINE OF
THE ROCKIES. SNOW AND WIND CHALLENGES CONTINUE WITHIN MAINLY THE
FIRST PERIOD OF THE SHORT TERM. SNOW AMOUNTS HAVE BEEN WEAK ACROSS
LOWER ELEVATIONS OF CARBON AND ALBANY THUS FAR...AND WITH
UNIMPRESSIVE RADAR RETURNS UPSTREAM...HAVE OPTED TO CANCEL THE WINTER
WEATHER ADVISORY FOR THESE AREAS. ANY ADDITIONAL ACCUMULATION WILL
REMAIN LIGHT OF AN INCH OR LESS IN LOWER ELEVATIONS...AND MAYBE
AN INCH OR TWO IN HIGHER ELEVATIONS OF THE LARAMIE RANGE. BOTH THE
NAM/GFS CONTINUE TO PAINT AN ADDITIONAL 2 TO 4 INCHES FOR THE MED
BOWS TODAY THO...SO WILL EXTEND THE WINTER WEATHER ADVISORY
THROUGH 00Z MONDAY ONLY IN THIS AREA. THE FAVORED
NORTHWEST/SOUTHEAST ORIENTED SNOW BANDS HAVE SET-UP ACROSS CENTRAL
AND WESTERN LARAMIE COUNTY THIS MORNING. UNDOUBTEDLY AN INCH OR
TWO HAS ALREADY FALLEN NEAR THE HILLSDALE EXIT EAST OF CHEYENNE
EARLIER AS THIS AREA HAS STEADILY TRAINED OVER THE PAST HOUR OR
TWO. HOWEVER...RECENT PHONE CALLS ACROSS THE AREA HAS REVEALED
MINIMAL IMPACT THUS FAR. LIGHT SNOW WILL CONTINUE TO BE A
POSSIBILITY THROUGH THE DAY ACROSS THE AREA...HOWEVER
ACCUMULATIONS ARE EXPECTED TO REMAIN LIGHT. THE OTHER CONCERN
TODAY IS WIND. A 180KT JET STREAK EXTENDS FROM CENTRAL ALBERTA
SOUTH ALONG THE WYOMING/NEBRASKA BORDER EARLY THIS MORNING.
MEANWHILE...LOWER IN THE ATMOSPHERE...A 65 KT JET WILL MOVE
THROUGH THE AREA AT 700MB/10KFT. SO HAVE OPTED TO UPGRADE TO A
HIGH WIND WARNING FOR THE SOUTHERN NE PANHANDLE AS WELL AS GOSHEN
COUNTY AND PINE BLUFFS. LEFT THE CHEYENNE FOOTHILLS OUT...AS IT
APPEARS THAT THEY WILL BE ON THE WESTWARD EXTENT OF THE STRONGEST
WINDS. CONDITIONS WILL BEGIN TO QUIET DOWN LATER TONIGHT...AS
HEIGHTS BUILD IN ANTICYCLONIC FLOW. FLOW WILL GRADUALLY BACK TO
WESTERLY BY THE END OF THE PERIOD. TEMPERATURES WILL BE
PERSISTENTLY COLD TODAY...WITH 10 TO 15 DEGREES OF WARMING BENEATH
CLEARING SKIES ON MONDAY.
LONG TERM...TUESDAY THROUGH SATURDAY...
BREEZY/WINDY AND MILD CONDITIONS EXPECTED OVER THE CWA TUESDAY
AHEAD OF NEXT COLD FRONT WHICH WILL DROP SOUTH ACROSS THE CWA BY
LATE IN THE DAY. A BAND OF POST FRONTAL PCPN SHOULD MOVE ACROSS
MUCH OF THE CWA TUESDAY NIGHT THEN BE OUT OF THE AREA BY LATE
WEDNESDAY MORNING. NW UPPER FLOW WILL CONTINUE OVER THE REGION FOR
THE REST OF THE WEEK INTO THE WEEKEND KEEPING TEMPERATURES CLOSE
TO SEASONAL AVERAGES. ANY WEAK IMPULSES IN THIS FLOW COULD SET OFF
A FEW SNOW SHOWERS MAINLY OVER THE MTNS AIDED BY OROGRAPHIC LIFT
OTHERWISE MAINLY DRY WEATHER EXPECTED.
.AVIATION...
CONDITIONS WILL GENERALLY BE VFR TODAY AT MOST TERMINALS. HOWEVER
LOCALIZED MVFR AND EVEN LIFR CONDITIONS CAN BE EXPECTED FOR AREAS
IN AND AREA THE SOUTHERN WYOMING MOUNTAINS. NORTH/NORTHWEST WINDS
WILL SIGNIFICANTLY STRENGTHEN TODAY ACROSS FAR ERN WY AND WRN NE
PANHANDLE...WITH SOME GUSTS EXCEEDING 60 MPH LIKELY. THESE WINDS
WILL SUBSIDE SHORTLY AFTER SUNSET.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 PM SUNDAY FOR WYZ068-WYZ070.
WINTER WEATHER ADVISORY UNTIL 5 PM SUNDAY FOR WYZ063-WYZ066.
NE...WIND ADVISORY UNTIL 5 PM SUNDAY FOR NEZ001-NEZ002-NEZ003.
HIGH WIND WARNING UNTIL 5 PM SUNDAY FOR NEZ019-NEZ020-NEZ021-
NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...MGHazardous weather outlook, Nov 30, 10:01 AM MST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1001 AM MST SUN NOV 30 2008
WYZ059>062-064-065-067-069-011715-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-PLATTE-CHEYENNE FOOTHILLS-
1001 AM MST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
GUSTY NORTH TO NORTHWEST WINDS WILL BLOW ACROSS THE AREA TODAY
WITH THE STRONGEST WINDS EAST OF THE LARAMIE RANGE. AREAS OF SNOW
THIS MORNING WILL GIVE WAY TO MORE SCATTERED RAIN AND SNOW SHOWERS
BY THIS AFTERNOON. SOME AREAS OF BLOWING SNOW ARE LIKELY THIS
MORNING ESPECIALLY BETWEEN LARAMIE AND CHEYENNE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
GUSTY WINDS WILL PERSIST MAINLY IN THE AFTERNOONS MONDAY AND
TUESDAY. A COLD FRONT WILL LIKELY BRING A PERIOD OF SNOW TO THE
AREA TUESDAY NIGHT INTO EARLY WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS FOR WINDS AND SNOW ARE NEEDED TODAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ019>021-054-055-WYZ068-070-011715-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-GOSHEN-PINE BLUFFS-
1001 AM MST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM TODAY AS VERY STRONG
AND GUST NORTH TO NORTHWEST WINDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
GUSTY WINDS WILL PERSIST MAINLY IN THE AFTERNOONS MONDAY AND
TUESDAY. A COLD FRONT WILL LIKELY BRING A PERIOD OF SNOW TO THE
AREA TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS FOR WINDS ARE NEEDED TODAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-011715-
SIOUX-DAWES-BOX BUTTE-
1001 AM MST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT UNTIL 5 PM TODAY AS STRONG AND GUSTY
NORTH TO NORTHWEST WINDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL LIKELY BRING A PERIOD OF SNOW TO THE AREA
TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS FOR WINDS ARE NEEDED TODAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ063-066-011715-
SNOWY RANGE-LARAMIE RANGE-
1001 AM MST SUN NOV 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 5 PM TODAY DUE TO THE
COMBINATION OF SNOWFALL AND SOME GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
GUSTY WINDS WILL PERSIST MAINLY IN THE AFTERNOONS MONDAY AND
TUESDAY. A COLD FRONT WILL LIKELY BRING A PERIOD OF SNOW TO THE
AREA TUESDAY NIGHT INTO EARLY WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS FOR WINDS AND SNOW ARE NEEDED TODAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
EISE
WWW.WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Nov 30, 5:50 AM MST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 AM MST SUN NOV 30 2008
WYZ066-069-301500-
LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...CHEYENNE
550 AM MST SUN NOV 30 2008
...SNOW BAND TO AFFECT THE SOUTHERN LARAMIE RANGE AND CHEYENNE
FOOTHILLS THROUGH 8 AM...
A NARROW...BUT LOCALLY INTENSE SNOW BAND WILL CONTINUE TO AFFECT
THE AREA BETWEEN CHEYENNE AND BUFORD THROUGH 8 AM. SNOW INTENSITY
OF A HALF AN INCH PER HOUR...ALONG WITH NORTHWEST WINDS GUSTING TO
40 MPH AT TIMES WILL REDUCE VISIBILITIES TO BELOW ONE HALF MILE.
ADDITIONAL ACCUMULATIONS IN THIS TIMEFRAME SHOULD KEEP BELOW AN
INCH. MOTORISTS TRAVELLING THROUGH THIS AREA SHOULD ALLOW AMPLE
TIME TO REACH THEIR DESTINATION AND CHECK ROAD CONDITIONS AND
CLOSURES PRIOR TO DEPARTURE BY DIALING 5 1 1.
HAHN
Local storm report, Nov 30, 6:56 AM MST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
656 AM MST SUN NOV 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM SNOW SAGE CREEK BASIN 41.40N 107.26W
11/30/2008 E1.5 INCH CARBON WY MESONET
0500 AM SNOW DIVIDE PEAK 41.30N 107.15W
11/30/2008 E1.5 INCH CARBON WY MESONET
0500 AM SNOW BATTLE MOUNTAIN 41.05N 107.27W
11/30/2008 E1.5 INCH CARBON WY MESONET
0500 AM SNOW SANDSTONE RANGER STATIO 41.11N 107.17W
11/30/2008 E4.5 INCH CARBON WY MESONET
0500 AM SNOW OLD BATTLE 41.15N 106.97W
11/30/2008 E4.5 INCH CARBON WY MESONET
0500 AM SNOW WEBBER SPRINGS 41.16N 106.93W
11/30/2008 E1.5 INCH CARBON WY MESONET
0500 AM SNOW LITTLE SNAKE RIVER 41.07N 106.94W
11/30/2008 E3.0 INCH CARBON WY MESONET
0500 AM SNOW WHISKEY PARK 41.00N 106.91W
11/30/2008 E4.5 INCH CARBON WY MESONET
0500 AM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
11/30/2008 E7.5 INCH CARBON WY MESONET
0500 AM SNOW NORTH FRENCH CREEK 41.33N 106.38W
11/30/2008 E7.5 INCH CARBON WY MESONET
0500 AM SNOW SAND LAKE 41.46N 106.28W
11/30/2008 E6.0 INCH CARBON WY MESONET
0500 AM SNOW BROOKLYN LAKE 41.36N 106.23W
11/30/2008 E6.0 INCH ALBANY WY MESONET
0500 AM SNOW CROW CREEK 41.23N 105.38W
11/30/2008 E7.5 INCH ALBANY WY MESONET
0500 AM SNOW WINDY PEAK 42.28N 105.58W
11/30/2008 E3.6 INCH ALBANY WY MESONET
0500 AM SNOW LAPRELE CREEK 42.44N 105.86W
11/30/2008 E6.0 INCH CONVERSE WY MESONET
0500 AM SNOW RENO HILL 42.57N 106.09W
11/30/2008 E6.0 INCH NATRONA WY MESONET
ABOVE REPORTS ARE FROM SNOTEL SITES
&&Special weather statement, Nov 30, 9:28 AM MST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
928 AM MST SUN NOV 30 2008
WYZ067-069-301900-
PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...CHEYENNE
928 AM MST SUN NOV 30 2008
...SNOW BAND WILL AFFECT THE CHEYENNE FOOTHILLS AND PORTIONS OF
PLATTE COUNTY THROUGH MID MORNING...
A NARROW...BUT LOCALLY INTENSE SNOW BAND WILL CONTINUE TO AFFECT
THE AREA BETWEEN THE COLORADO BORDER AND WHEATLAND THROUGH NOON.
SNOW INTENSITY OF A HALF AN INCH PER HOUR...ALONG WITH NORTHWEST
WINDS GUSTING TO 50 MPH AT TIMES WILL REDUCE VISIBILITIES TO BELOW
ONE HALF MILE. ADDITIONAL ACCUMULATIONS IN THIS TIMEFRAME SHOULD
KEEP BELOW AN INCH.
MOTORISTS TRAVELING THROUGH THIS AREA SHOULD ALLOW AMPLE TIME TO
REACH THEIR DESTINATION AND CHECK ROAD CONDITIONS AND CLOSURES
PRIOR TO DEPARTURE BY DIALING 5 1 1.
High Wind, Banner
- When
- November 30, 11:42 AM MST
- Where
- Banner forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
Wind gust was recorded at a mesonet site 6 miles southeast of Harrisburg, Nebraska.
High Wind, Morrill
- When
- November 30, 1:27 PM MST to 3:00 PM MST
- Where
- Morrill forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
Wind gust was recorded at a mesonet site 6 miles east-southeast of Broadwater, Nebraska with estimated gusts near 60 mph in Bridgeport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Wisconsin, November 30, 20081 death · 5 events
- Tornadoes and Damaging Wind in Florida, November 30, 2008$576,000 · EF0 · 3 events
- Winter Weather in New York, November 30, 200827 events
- Damaging Winds in Florida, November 30, 2008$25,000 · 52 kt wind · 2 events
- Heavy Snow in Michigan, November 30, 200815 events
- Winter Storm in Wisconsin, November 30, 20089 events
- Heavy Snow and Winter Weather in Illinois, November 30, 20087 events
- Winter Storm in Michigan, November 30, 20087 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 30, 20087 events
- Winter Weather in Virginia, November 30, 20086 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 30, 200850 kt wind · 6 events
- Winter Weather in West Virginia, November 30, 20085 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 140581, 140582.